MAUDE Adverse Event Report: ROCHE DIAGNOSTICS BILIRUBIN TOTAL GEN.3; DIAZO COLORIMETRY, BILIRUBIN

ROCHE DIAGNOSTICS BILIRUBIN TOTAL GEN.3; DIAZO COLORIMETRY, BILIRUBIN
Catalog Number 08056960190
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 402 analytical unit serial number is (b)(6).The calibration and qc results were within the specified ranges.The alarm trace had abnormal aspiration (aample pipetter), sample clot detection, sample foam detection, and sample short errors.These are indicators of possible poor sample quality.The field service engineer inspected the analyzer and no hardware issues were detected.He performed mechanical and instrument checks and verified the analyzer's performance with a successful precision check.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable bilirubin total gen.3 assay results from three samples from the same patient tested on the cobas e 402 analytical unit.On (b)(6) 2025: the initial result of the first patient sample from a heel stick was 14.3 mg/dl.The reporter requested the collection of a second patient sample as the hemolysis index was 363.The initial result of a second patient sample from a heel stick was 21.1 mg/dl.The reporter deemed this result erroneous.The result of the third patient sample obtained by venipuncture was 14.9 mg/dl.The hemolysis index was noted to be significantly lower.On (b)(6) 2025: the repeat result of the second patient sample was 12.9 mg/dl.The care provider questioned this result.The result of a fourth patient sample from another laboratory was 16.2 mg/dl and was deemed correct.
 
Additional Manufacturer Narrative
Medwatch field d4 expiration date was updated.The customer confirmed that the patient sample was icteric and hemolytic.The investigation determined that a sample handling issue (hemolyzed patient sample) had caused the event.The investigation determined that the customer's actions (recollecting a new patient sample) resolved the issue.

Brand Name
BILIRUBIN TOTAL GEN.3
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22112950
Report Number1823260-2025-01660
Device Sequence Number4250923
Product Code CIG
UDI-Device Identifier07613336121078
UDI-Public07613336121078
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131544
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number08056960190
Device Lot Number823599
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 DA
Patient SexUnknown